Cheektowaga Police use Narcan to save woman’s life

CHEEKTOWAGA, N.Y. (WIVB) – Thanks to recent training on how to use Narcan, a drug that can reverse the effects of an opiod overdose, police in Cheektowaga were able to save the life of a 35-year-old woman.

On Monday, officers were called to a home on Genesee Street for a report of a heroin overdose. Police say the woman was not breathing and had a weak pulse.

Sgt. Jeff Schmidt arrived on scene and administered Narcan. With the help of a breathing bag, the woman’s pulse increased and she regained consciousness. She was taken to ECMC for further treatment.

Cheektowaga Police supervisors just began carrying the nasal form of Narcan two weeks ago, after receiving training at the Erie County Central Police Academy.

Buffalo Police and Fire as well as State Police and other law enforcement agencies have also undergone training to use Narcan.

blog comments powered by Disqus